MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK¿, SOURCELINK¿; BRACHYTHERAPY LINKS & CARTRIDGES

BARD BRACHYTHERAPY, INC. -1424526 QUICKLINK¿, SOURCELINK¿; BRACHYTHERAPY LINKS & CARTRIDGES
Catalog Number 70302QC10
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a finished good lot device history record (dhr) review was performed for the affected lot number of the cartridge, links, and tab.No issues were noted.Investigation summary: there was a sample returned for this complaint.During analysis the cartridge did not jam when dispensing the returned customer links nor sample/test links.However another issue of broken links were noted.Although the complaint is confirmed, a root cause could not be determined.Based on the inability to reproduce further, there was no root cause found and no further investigation is necessary.The reported complaint issue of ¿mechanical jam¿ is not confirmed, however damaged links were noted in the returned samples from the customer.The root cause of the broken links in undetermined.Labeling review: labeling was reviewed and found to be adequate.The information for use provided with quicklink packaged link finished goods is pk0319939 12/2018.There is a caution statement, which states "in the event the quicklink¿ loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually." additionally, there is a troubleshooting section for "condition: pushing the dispense button does not eject any items or produces a partial dispense" with several steps listed to resolve this issue.It also has a note that states ¿the button must be pressed through its complete range of motion ¿ if the button is only pressed partially down, it will remain in the midrange position and prevent carriage motion or further dispensing.¿ there is a caution statement which states ¿extra care should be taken to avoid exposing the quicklink® cartridges containing bioabsorbable sourcelink¿ components to excessive heat or moisture.Store unopened packages at room temperature.Discard open, unused cartridges, sourcelink¿ connectors, and sourcelink¿spacers.Do not store bioabsorbable components at temperatures that exceed 40°c.¿ h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a brachytherapy procedure, the linker connector allegedly did not eject and got stuck at the entrance of the assembly base.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a finished good lot device history record (dhr) review was performed for the affected lot number of the cartridge, links, and tab.No issues were noted.Investigation summary: there was a sample returned for this complaint.During analysis the cartridge did not jam when dispensing the returned customer links nor sample/test links.However another issue of broken links were noted.Although the complaint is confirmed, a root cause could not be determined.Based on the inability to reproduce further, there was no root cause found and no further investigation is necessary.The reported complaint issue of ¿mechanical jam¿ is not confirmed, however damaged links were noted in the returned samples from the customer.The root cause of the broken links in undetermined.Labeling review: he information for use (ifu) provided with quicklink packaged link finished goods is pk0319939 12/2018.There is a caution statement, which states "in the event the quicklink¿ loader or cartridges become inoperable due to damage or malfunction, any or all components may be removed from the cartridges and implanted manually." additionally, there is a troubleshooting section for "condition: pushing the dispense button does not eject any items or produces a partial dispense" with several steps listed to resolve this issue.It also has a note that states ¿the button must be pressed through its complete range of motion ¿ if the button is only pressed partially down, it will remain in the midrange position and prevent carriage motion or further dispensing.¿ there is a caution statement which states ¿extra care should be taken to avoid exposing the quicklink® cartridges containing bioabsorbable sourcelink¿ components to excessive heat or moisture.Store unopened packages at room temperature.Discard open, unused cartridges, sourcelink¿ connectors, and sourcelink¿spacers.Do not store bioabsorbable components at temperatures that exceed 40°c.¿ h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
QUICKLINK¿, SOURCELINK¿
Common Device Name
BRACHYTHERAPY LINKS & CARTRIDGES
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer (Section G)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream 60188
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20816299
Report Number1018233-2024-07647
Device Sequence Number20796033
Product Code KXK
UDI-Device Identifier10801741078092
UDI-Public(01)10801741078092
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Catalogue Number70302QC10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown